Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Yellow, gray bowel movements, diarrhea, lower back pain, headaches, sinus problems. What is the problem?

During the last week I have had a couple of bowel movements that are yellow/ gray and then normal brown. I have had loght color diareahh and some lower back pain today. The second stool was half light color and half brown and better formed. I am not nauseous and appetite is ok. I had one light color stool last week.

I had chest pain last night. A little today but not so bad. Last week end I cleaned with bleach and had a horrible headache and sinus problems as well as pain in chest. I recovered after hot bath and rest.

Should I see a doctor? what could be the problem?
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Stool color is caused by bile secretion to the stool and by intestinal bacteria. When one of this factors is impeded, stool changes its color.
Lighter stool, back pain, chest pain can be caused by a stone in bile ducts. Such stone obstructs duct and bile is not secreted to the stool. You may also notice dark urine with light stool.
Bacterial infection of intestines can be also the reason of your symptoms. In such case, there is no "good" intestinal bacteria responsible for the stool color.
Back pain should be also checked with urinary tract infection (sometimes can be caused by diarrhea). Chest pain should be always checked with heart problems.

I suggest you to visit your doctor and have abdominal ultrasound, blood work, liver tests (AST,ALT,GGTP,AP), amylase, urine amylase, urine analysis, bilirubin level and stool tests. Heart ECG should be also done.

Hope this will help.
Answered: Mon, 13 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor